Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had D&C. Had polyps. Unexplained vaginal bleeding. After the procedure the bleeding stopped. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I had a D&C in August 2013 because I had polyps - I had unexplained vaginal bleeding since Nov 2012 and super long periods (previously always had a normal cycle, no spotting, etc). After the procedure the bleeding stopped but when i got my first period since the surgery - it has been going on for nearly 3 weeks. is this normal? i got the procedure so it would stop! i am worried!
Posted Thu, 24 Oct 2013 in Women's Health
Answered by Dr. Shanti Vennam 22 minutes later
Brief Answer:
It is normal for a prolonged period to be seen.

Detailed Answer:

Thanks for your query.

I can understand your anxiety, but, please do not worry. It is normal to see prolonged bleeding after any procedure on the uterus as the tissue is healing. Since you had a polypectomy as well as a dilatation and curettage, it is natural for the exposed surface to bleed for a prolonged period. This will usually not repeat during the next cycle. Also, it is likely that your period could have been delayed due to the procedure and this can also cause some excessive bleeding.

Please have a regular follow up with your gynecologist. Use nutritional supplements, healthy diet and rest. Avoid intercourse until at least 6 weeks after the procedure to avoid bleeding and infection. I hope the removed material has been studied and no unhealthy tissue reported. Please maintain genital hygiene.

The bleeding can be arrested by using styptics if it does not cease spontaneously. Hormones may be necessary if bleeding is suspected to be due to hormonal imbalance.

Hope your query is clarified. Please feel free to contact for further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor